Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 128, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 21, 2017, 12:46 PM EST for Putnam County, Ohio. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2017, 12:46 PM EST (17:46 UTC)
- Expired
- Nov 23, 2017, 12:08 AM EST
- In force
- 35 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 132 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blanchard River at Ottawa (OTTO1).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04189260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
277
WGUS43 KIWX 211746
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1246 PM EST Tue Nov 21 2017
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Blanchard River at Ottawa affecting Putnam County
.Rises on area rivers occurred as a reult of recent rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC137-221746-
/O.NEW.KIWX.FL.W.0128.171121T1746Z-171123T0508Z/
/OTTO1.1.ER.171121T1529Z.171121T1800Z.171122T0508Z.NO/
1246 PM EST Tue Nov 21 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Blanchard River at Ottawa
* until late Wednesday night.
* At 11 AM Tuesday the stage was 23.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise to crest near 24.0 feet around 1 PM
Tuesday November 21 and fall below flood stage around 12 AM
Wednesday November 22.
* At 25.0 feet...Flooding begins along south Walnut and west Second
Streets on the south side of Ottawa.
* This crest compares to a previous crest of 24.4 feet which occurred
on Jan 14 2013.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$1 follow-up statement
221
WGUS83 KIWX 221117
FLSIWX
Flood Statement
National Weather Service Northern Indiana
617 AM EST Wed Nov 22 2017
...The Flood Warning is cancelled for the following rivers...
Blanchard River at Ottawa affecting Putnam County
This will be the last statement for this high water event.
OHC137-221147-
/O.CAN.KIWX.FL.W.0128.000000T0000Z-171123T0508Z/
/OTTO1.N.ER.171121T1529Z.000000T0000Z.000000T0000Z.NO/
617 AM EST Wed Nov 22 2017
The Flood Warning is cancelled for
The Blanchard River at Ottawa
* At 5 AM Wednesday the stage was 21.6 feet
* Flood stage is 23.0 feet.
* Forecast...The river crested below flood stage at 22.8 feet last
night. The river will continue falling.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 21, 12:39 PM EST, 7 minutes earlier.
Area forecast discussion, Nov 21, 12:39 PM EST, 7 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1239 PM EST Tue Nov 21 2017 .SYNOPSIS... Issued at 248 AM EST Tue Nov 21 2017 Increasing clouds today with a chance for a shower this afternoon as a cold front drops through the region. Afternoon highs will range in the mid to upper 40s. Wednesday through Friday will be dry with seasonable temperatures. Afternoon highs will warm from the upper 30s Wednesday to near 50 Friday. && .SHORT TERM...(Today and Tonight) Issued at 248 AM EST Tue Nov 21 2017 Fast moving low amplitude shortwave over swrn ON this morning will streak ewd into wrn QB this aftn. Southward trailing cold front will cross the CWA this aftn with a brief period of shra possible given favorable but short lived frontal scale ascent plume however nary any return moisture to work on so limited QPF response expected. Post frontal cold advection wing wraps in this evening. Brief favorable alignment of low level trajectories within marginally favorable lake based thermal trough should promote a few light lake effect snow showers or flurries but again given lack of better background moisture limited response expected. && .LONG TERM...(Wednesday through Monday) Issued at 248 AM EST Tue Nov 21 2017 General subdued PNA pattern across NOAM will continue this period as negative height anomalies persist across Hudson Bay. Active northern jet stream flow however will remain bottled up through southern Canada with little impedes seen yet for any embedded low amplitude shortwave disturbances to develop further southward across the CONUS. Thus expect mainly dry frontal passages as GOMEX moisture return remains absent per persisting low level anticyclone and widely vacillating temps. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1224 PM EST Tue Nov 21 2017 Currently the sfc front is situ across the region with winds wsw at KSBN and sw at KFWA. Expect the front to push through the area this aftn with winds turning nwly by 19Z at KSBN and around 22Z at KFWA. Latest radar trends shows a band of light precip pushing east which will impact the terminal sites for a period of about 3 hours respectively this aftn. Cigs post frontal will generally be 3 to 5K ft then scatter out later tonight at KFWA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 7 AM EST Wednesday for LMZ043-046. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Frazier Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 21, 3:49 AM EST, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 349 AM EST Tue Nov 21 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 349 AM EST Tue Nov 21 2017 /249 AM CST Tue Nov 21 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-221000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 349 AM EST Tue Nov 21 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight A Gale Warning remains in effect this morning with southwest gales to 35 knots. Conditions hazardous to small craft will remain in place through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions hazardous to small craft will continue Wednesday morning and may redevelop Saturday into Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.